Advertisement

What side effects do Truvada and dolutegravir have?

Donna Hill Howes, RN
Family Practitioner

Side effects may include anxiety, depression, dizziness, headaches, insomnia, inflammation of the sinuses or throat, abnormal skin sensations, muscle or joint pain, cough, fever, abdominal pain, indigestion, nausea, vomiting, diarrhea, gallstones, and a rash. Body fat may accumulate on the upper back and abdomen, with a reduction in the face, arms, and legs.

More serious side effects include a buildup of lactic acid in the blood, an enlarged liver, and weakened bones with pain and fractures. Your immune system may begin to attack healthy cells, causing diseases such as Graves disease and Guillain-Barre syndrome. 

This answer was adapted from Sharecare's award-winning AskMD app. Start a consultation now to find out what's causing your symptoms, learn how to manage a condition, or find a doctor.

Continue Learning about Antiviral

What side effects do Truvada and ritonavir-boosted darunavir have?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include anxiety, depression, weakness, sleepiness, dizziness, headaches, fever, ins...
More Answers
How should I take Viekira Pak?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
You should continue taking Viekira Pak until your healthcare provider tells you to stop. A typical c...
More Answers
What are antiviral drugs?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
Antiviral drugs treat viral infections like hepatitis C, influenza and herpes. Antiviral drugs are m...
More Answers
What side effects do Technivie and ribavirin have?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Side effects may include fatigue, general weakness, headache, anxiety, flu-like symptoms, insomnia, ...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.